Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 2, NWS Corpus Christi, TX

January 24, 202311 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 24, 2023, 5:07 AM CST for 11 counties in Texas. It took effect at Jan 24, 2023, 9:25 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2023, 5:07 AM CST (11:07 UTC)
In effect from
Jan 24, 2023, 9:25 AM CST
Expired
Jan 24, 2023, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS74 KCRP 241107
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
507 AM CST Tue Jan 24 2023

TXZ231>234-241>247-342>347-442-443-447-250000-
/O.NEW.KCRP.WI.Y.0002.230124T1800Z-230125T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, 
Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, Port O Connor, and Port Aransas
507 AM CST Tue Jan 24 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south Texas.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

87
2 follow-up statements
362 
WWUS74 KCRP 241525
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
925 AM CST Tue Jan 24 2023

TXZ231>234-241>247-342>347-442-443-447-250000-
/O.EXT.KCRP.WI.Y.0002.230124T1525Z-230125T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, 
Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, Port O Connor, and Port Aransas
925 AM CST Tue Jan 24 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of South Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ANM
314 
WWUS74 KCRP 242354
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
554 PM CST Tue Jan 24 2023

TXZ231>234-241>247-342>347-442-443-447-250100-
/O.EXP.KCRP.WI.Y.0002.000000T0000Z-230125T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, 
Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, Port O Connor, and Port Aransas
554 PM CST Tue Jan 24 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have fallen below Advisory criteria. Therefore, it will be
allowed to expire at 6 PM.

$$

TC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 5:02 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 24, 5:02 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
502 AM CST Tue Jan 24 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Wednesday)
Issued at 448 AM CST Tue Jan 24 2023

A strong upper level disturbance will move across TX today/tonight
then lift northeastward across the eastern CONUS Wednesday. The
surface reflection of the upper system, a surface low/trough, has
been developing over south TX early this morning. As the upper
system moves east/northeast across the region, the corresopnding
surface low is expected to trek along the Coastal Plains this
morning, then enter southeastern TX this afternoon, with the
trailing trough/cold front moving offshore. The combination of a
strong LLJ, surface/upper forcing, and copious moisture (above
normal PWAT values), will contribute to widespread showers and
scattered to numerous thunderstorms. Deterministic runs have been
consistent the past several days with regard to a very high
shear/low CAPE environment associated with convection today. The
NAM predicts at 18z today for the northern Coastal Bend/Victoria
Crossroads to possess an environment with 0-6km vertical shear,
BRN, SBCAPE, DCAPE, and significant tornado parameter of around
60kt, 20, 1200 J/kg, 1050 J/kg, and >4, respectively. SPC has a
Slight/Enhanced risk of severe thunderstorms north of Corpus
Christi. WPC has the northern Coastal Plains in a Marginal risk of
excessive rainfall. Based on NAM output, the warm/moist layer is
expected to extend to only 2-3km (4km is typically suggested for
heavy/efficient rainfall production), vertical shear is expected
to be strong which will decrease rainfall efficiency. Although
strong moisture convergence/copious moisture is expected over the
Marginal Risk area for the next approximately 6 hours, not sure
whether the 3 inch/hour precipitation rate threshold (FFG mosaic)
will be met. Later this afternoon, strong northwest flow is
expected to follow the cold front. Decided to issue a Wind
Advisory for the Coastal Plains based on 40-50 percent probability
of >30kt of surface wind this afternoon. will retain the current
Elevated to Critcal fire Weather conditions. Much drier and cooler
conditions are expected tonight/Wednesday. Expect low
temperatures Wednesday morning in the upper 30s to lower 40s,
which is slightly lower than the NBM, given some reliance on the
SREF mean temperature. Sunny Wednesday with highs from the upper
50s to mid 60s.

Will retain a High risk of rip currents until 18z today. This
morning, the combination of very strong onshore flow and the
continued influence of the new moon support a condition very close
to a High risk. However by 18z, the flow will become longshore and
decrease the rip current risk. Do not expect coastal flooding
during the next high tidal cycle given the expectation of strong
offshore flow.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 448 AM CST Tue Jan 24 2023

Key Messages:

-Rain chances return this weekend into early next week ahead of the
next cold front

-Coldest morning anticipated for Thursday morning, with a 50-90%
chance of temperatures below 40 degrees for the northern Rio Grande
Plains and east into the northern Brush Country, northern Coastal
Plains, and Victoria Crossroads

Generally zonal flow aloft and dry conditions will prevail through
the end of the week. Mostly clear skies will allow for radiational
cooling, resulting in much colder temperatures Wednesday and
Thursday mornings. Thursday morning's temperatures are expected to
be in the low 30s to mid 40s across South Texas.

Cloud cover will increase Friday as onshore flow funnels in more
moisture. Cloud cover will keep temperatures on the cooler side with
highs in the low 60s. Moisture will increase going into the weekend
with PWAT values near 1.0-1.6". The ample moisture will combine with
an approaching mid-level shortwave and provide another shot at
precipitation for the eastern CWA ahead of the next cold front. Not
much change from the previous forecast package as far as PoPs are
concerned. Still have a 20-40% chance of precipitation for the
eastern CWA Saturday night into Sunday. Higher PoPs (40-70%) exist
across the Gulf Waters. Did mention the possibility of isolated
thunderstorms Sunday afternoon as the instability and CAPE values
are supportive of convection. Limiting factor will be whether or not
the cap can be broken.

Temperatures will warm gradually through the weekend with highs in
the mid 70s to lower 80s and lows in the 50s to 60s.
Cooling will take place on Monday after a cold front passes through
South Texas. Highs will be in the 60s for much of the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1031 PM CST Mon Jan 23 2023

We are starting to see ceilings begin to lower this evening with
intermittent MVFR cigs possible over the next couple of hours.
MVFR/IFR cigs are expected to set in by 08/09Z. Shower will begin
to develop overnight in advance of an approaching cold front. The
front will sweet through COT/LRD during mid to late morning hours
and ALI/CRP/VCT during the afternoon hours. Convection remains
possible at ALI/CRP/COT/VCT with the greatest chances at VCT where
a few storms may be severe. Gusty winds and reduced vis will be
possible with any passing activity. Clearing skies are expected in
the wake of the front. Winds will stay breezy out of the southeast
tonight and will gradually shift around to the west and and north
through this TAF cycle. A strong LLJ will develop through the day
which will lead to LLWS concerns, mainly at VCT, during the early
afternoon hours.

&&

.MARINE...
Issued at 448 AM CST Tue Jan 24 2023

Strong to very strong winds are expected over the coastal waters today.
The combination of a strong upper level disturbance and associated
cold front will contribute to widespread showers and scattered to
numerous thunderstorms today. Some of the thunderstorms may
become severe. Very strong southeast to south flow is expected
this morning in advance of the front, with very strong offshore
flow after frontal passage. Moderate flow will prevail Wednesday
afternoon. Expect a transition to moderate to occasionally strong
north to northeast flow Wednesday night through Thursday morning,
becoming moderate Thursday afternoon. Weak to moderate onshore
flow returns Friday, strengthening to moderate to strong on
Saturday. Isolated thunderstorms will be possible going into the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  42  63  40 /  80   0   0   0
Victoria          70  38  58  36 /  90   0   0   0
Laredo            74  41  66  40 /  30   0   0   0
Alice             75  41  65  36 /  70   0   0   0
Rockport          71  44  60  41 /  80   0   0   0
Cotulla           68  40  65  38 /  70   0   0   0
Kingsville        77  42  65  38 /  70   0   0   0
Navy Corpus       72  46  61  46 /  70  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from noon CST today through this evening for
     TXZ229-230-242>244.

     Wind Advisory from noon today to 6 PM CST this evening for
     TXZ231>234-241>247-342>347-442-443-447.

     Red Flag Warning from noon today to 8 PM CST this evening for
     TXZ239>241.

     Coastal Flood Advisory until 6 AM CST early this morning for
     TXZ345-442-443-447.

     High Rip Current Risk until noon CST today for TXZ345-442-443-
     447.

GM...Small Craft Advisory until 6 AM CST early this morning for
     GMZ231-232-236-237-250-255-270-275.

     Gale Warning until midnight CST tonight for GMZ231-232-236-237-
     250-255-270-275.

&&

SHORT TERM...WC/87
LONG TERM....HA/72
AVIATION...TC
Hazardous weather outlook, Jan 23, 6:47 PM CST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
647 PM CST Mon Jan 23 2023

TXZ229>234-239>247-342>347-442-443-447-250100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
647 PM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Tonight.

High Rip Current risk tonight.

A Coastal Flood Advisory is in effect through 6 AM Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms are expected Tuesday. Strong to
severe storms are possible, with a few tornadoes potentially strong
(EF2+).

A Fire Weather Warning or Watch is in effect for Tuesday and Tuesday
evening across much of the Brush Country and Rio Grande Plains.

Wind Advisory conditions possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ231-232-236-237-250-255-270-275-250100-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
647 PM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Tonight.

Small Craft Advisory is in effect through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Gale Warning is in effect for the bays and coastal waters Tuesday
and Tuesday evening.

Scattered thunderstorms are expected Tuesday. Strong to severe
storms are possible, especially over the northern waters.

Small Craft Advisory conditions are likely Tuesday night through
Wednesday morning, possible again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 6:25 PM CSTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces12 hr
Jan 24, 10:20 AM CSTSpecial Weather StatementCRPRefugio25 min
Jan 24, 10:26 AM CSTSpecial Weather StatementCRPJim Wells34 min
Jan 24, 10:50 AM CSTSpecial Weather StatementCRPLive Oak25 min
Jan 24, 10:56 AM CSTTornado WarningCRPCalhoun, Refugio, Victoria34 min
Jan 24, 11:15 AM CSTSpecial Weather StatementCRPBee30 min
Jan 24, 11:29 AM CSTSpecial Weather StatementCRPVictoria31 min
Jan 24, 12:35 PM CSTTornado WarningCRPGoliad, Refugio, Victoria25 min
Jan 24, 12:55 PM CSTTornado WarningCRPVictoria17 min
Jan 24, 2:34 PM CSTCoastal Flood AdvisoryCRPKleberg, Nueces15 hr
Jan 24, 2:43 PM CSTSmall Craft AdvisoryCRP21 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.